MiaB

Inmate
  • Content count

    5838
  • Joined

  • Last visited

About MiaB

  • Rank
    my cats are the soul of my home

Contact Methods

  • ICQ
    0

Profile Information

  • Gender
    female

Recent Profile Visitors

6456 profile views
  1. I'm moving this to the Side Effects board.
  2. I was on it about 10 years ago (I can't recall for exactly how long) and didn't have a great experience. A lot of it is a blur, but I do recall my ex-husband complaining that I had a really blunt affect during that period. It may have been a dose issue - my pdoc at the time was a little liberal in her prescribing. I am personally doing far better on seroquel and clozapine (and a new pdoc!) As always though, ymmv and it can't hurt to explore this for yourself.
  3. Yes, me. Crazy is definitely the word for it. We don't do doctoral coursework here - it's pure research, with the end result being an 80,000 word thesis. I'm having major self doubt and insecurity attacks about this. I really, really need to finish so I can move back to lecturing, but my topic (in higher education policy studies) feels like a moving target because of the political mess our university system is in at the moment. Working fulltime while trying to accomplish this is crushing me. There is funding available, but nothing that would cover my medical insurance and other fundamental costs of living. Blech.
  4. Welcome to CB! Good luck with seeking help - I hope we can provide some support in your journey. Feel free to contact me or another staff member if you need help navigating the boards. Mia
  5. I wonder if it's a dose issue - maybe you are taking more than you need to? I've not found that clonazepam specifically makes me dopey, and I take it twice a day, including during the week when I am working fulltime.
  6. (1) There is no need to shout. (2) It would not be responsible for us to advise you on how to start taking a medication that you took yourself off without the knowledge of your psychiatrist. That's just a fact, and it would be the case even if you had left out the details of how you have been deliberately playing with your medication and adding supplements in order to somehow generate a manic episode. We are a support site, but we don't support deliberately self-defeating behaviour.
  7. The problem with taking more of a med than what was prescribed is that you risk running out of it before it's legitimately time to get a refill. I can't say how your doctor will or won't react, but I do think that your best option is to be completely honest with her about what's going on.
  8. I wish I could overcome my paralytic self doubt and insecurity and just finish my PhD.
  9. When we tried to increase my seroquel XR dose above 600mg, I developed really horrible akathisia (peculiarly, because I tolerated much higher levels of the IR) and we had to ditch that idea. I don't know what doses you're working with, but I reckon it is worth checking in with your pdoc before you explode.
  10. I'm coming up on 5 years of taking 600mg of the XR, and was on doses of up to 1,000mg of the IR for nearly a decade before that. I find that it's all about the timing - the XR "kicks in" about 4 hours after I take it, on a typical day between 4 and 5pm. I do feel groggy when my alarm goes off, but that's also due to the fact that I'm taking clozapine and zolpidem at night too. A large mug of coffee does the trick for me, and I'm able to get up, go to work and function. I really struggled with finding the right dose of the IR, and my experience with the XR has been that it's infinitely more stable and better for me. I really must emphasise the timing again - if you're taking it (say) at 8pm and expecting to be able to get up and face the day early in the morning, you're going to struggle. It does mean that I pretty much have a zero life as far as going out in the evenings goes, but I'll take that over the hassles I had with the IR.
  11. Welcome to CrazyBoards, Harlow. I'm moving your post to the antipsychotic forum, where you may be more likely to get a wider variety of responses. Feel free to contact me or any of the staff if you need assistance with navigating the site. Mia (moderator)
  12. No, that's Rosie, who passed away in July (we haven't had a good health year here). This is Cleo, taken a few years ago. oops, sorry it came out so big!
  13. It was a corneal ulcer that kept recurring. She already had her right eye removed in July because of an ulcer that got so deep that there was a danger of the eye bursting. This time round I took her to a veterinary ophthalmologist, who performed microsurgery - as I understand it, they scraped away the dead tissue then stitched on a conjunctival graft to bring blood flow to the damaged area. It's been a trial - my poor little kitty - but she seems to be healing well. The towel swaddle trick can work well with pills - although Cleo (the one with the eye problems) is the queen of squirrelling away pills and then spitting them out when you think they've gone down her throat. And I would totally give up my bed and sleep on the couch for the same reason!
  14. What a beautiful kitty! I'm so sorry she's ill - I know helpless that can make you feel. I hope the meds kick in and she continues improving. (And good luck with the tablets - one of my cats just had eye surgery and my arms are riddled with scratches because of how she feels about the eye drops she has to have)
  15. I think that if you associate that particular place with drinking alcohol, you're setting yourself up for a slip by going there.